Strong Wind, Jackson
- When
- June 7, 10:00 AM CST to 2:00 PM CST
- Where
- Jackson forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.785, -89.382 (the zone’s center; the record gives no point)
A deep low pressure system over the northern Plains, combined with strong high pressure just off the Atlantic coast, resulted in a tight pressure gradient. The peak wind gust at the Carbondale airport was 46 MPH from the south.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A deep low pressure system over the northern Plains, combined with strong high pressure just off the Atlantic coast, resulted in a tight pressure gradient. The peak wind gust at the Carbondale airport was 46 MPH from the south.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 7, 2:06 AM CST, 7 hours 54 minutes earlier.
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
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 454 AM CDT THU JUN 7 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 454 AM CDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 10 AM TO 10 PM TODAY. WINDS WILL INCREASE TO 15 TO 30 MPH BY LATE MORNING ACROSS THE QUAD STATE...WITH WIND GUSTS TO AROUND 45 MPH POSSIBLE...MAINLY THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT ALONG AND NORTHWEST OF A LINE FROM STENDAL INDIANA...TO EVANSVILLE...TO SHAWNEETOWN ILLINOIS...TO CAIRO...TO SIKESTON MISSOURI. THUNDERSTORMS ARE EXPECTED TO MOVE INTO PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA LATE TONIGHT. THE MAIN HAZARDS WITH THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE FRIDAY INTO FRIDAY EVENING. THUNDERSTORMS WILL BE ON GOING FROM THE OVERNIGHT HOURS...MOVING SOUTHEAST INTO AND ACROSS OUR AREA. THE MAIN HAZARDS WITH THUNDERSTORMS WILL BE DAMAGING WINDS...AND POSSIBLY SOME LARGE HAIL. THERE IS A DAILY CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY ACROSS THE ENTIRE AREA. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT ACROSS MUCH OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA...AND ACROSS THE ENTIRE AREA FRIDAY INTO FRIDAY EVENING. RST
The national radar mosaic for the moment the first event began.
1 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31927.